MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was inspected and noted the power switch on the cutter driver was in the off position.No damages or anomalies were observed to the cutter driver.The hawkone showed no damages to the torque shaft or slide cover assembly.The cutter blank was exposed in the cutter window with the thumb switch retracted.Biological debris was noted distal the cutter head.The distal assembly was inspected under microscope.Bending to the laser drilled coils was observed approximately 0.8 cm from the cutter window.The cutter driver was powered on and was successfully able to retract the cutter back into the cutter window as intended.A dried blue substance was noted on the cutter.The blue substance would flake off from the cutter.The blue substance was likely contrast, no components from the hawkone device have this color.Functional testing: with the cutter driver activated the thumb-switch was advanced.The cutter met resistance at approximately 0.6 cm distal the cutter window.
 
Event or Problem Description
The physician was attempting to use a hawk one directional atherectomy device to treat a 200 mm plaque lesion in the right sfa with little calcification.The artery had no tortuosity with a diameter of 5 mm and had 75% stenosis.No abnormalities were reported in relation to the patient¿s anatomy.The procedure utilized a 6 fr non-medtronic sheath and a 0.014" spider guidewire.The vessel was not pre-dilated but was post dilated.The ifu was followed throughout the procedure.It was reported that the device worked on the first advance and was cleaned, but during the second advancement the physician noticed the blade was not in its typical starting position radiographically.Upon inspection of the device, the blade would not retract and pack the plaque properly to the end of the nose cone, the device was not operating correctly.It was reported that the physician thinks there would be an increased chance of emboli due to the mechanical problem.Plaque was stuck in the proximal end of the nose cone, and the blade could not fully retract, le aving almost no room to extract and properly collect plaque within the device.The cutter driver could be returned to the housing and the thumb switch was operational.No irregular sounds were emitted from the device.Another hawkone device was used to complete the procedure.Patient blood flow has improved.No injury to the patient was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key6939449
Report Number2183870-2017-00439
Device Sequence Number852376
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Catalogue NumberH1-M
Device Lot NumberA457838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight59